Health knowledge made personal
Join this community!
› Share page:

ive been on klonopin for about 6 years now i take 4 mg a day i want off cause it puts me in a panic attack how long will it take


Posted by mr_barneswife

 
Answers (2)
Sort by: Newest first | Oldest first
Ian Health Maven

I do not believe that Klonopin (clonazepam) is causing your panic attacks, mr_g barneswife. However, it appears that it may no longer be controlling anxiety effectively.

Do not stop taking this medication without consulting the prescribing physician or another doctor. In particularly, do not stop taking it abruptly. After 6 years your brain has adapted to the presence of Klonopin and a sudden absence may produce withdrawal effects such as tremors, cramps, convulsions, sweating, vomiting and rebound insomnia. However, much of this can be avoided or minimized by tapering off this medication over a period of months. Your doctor will be able to advise you of the best way of doing this.

Another consideration is how you are going to deal with a possible return of the condition for which you have been taking Klonopin? Ideally, this should be addressed before you begin to weaning off.

Best wishes

Ian

Ian Health Maven
In many jurisdictions possessing benzodiazepines without a prescription is illegal. You can be arrested.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: